MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH TI MATRIXRIB PRE-CONTOURED PL 18 HOLES FOR LEFT RIBS 8 & 9; PLATE,FIXATION,BONE

OBERDORF SYNTHES PRODUKTIONS GMBH TI MATRIXRIB PRE-CONTOURED PL 18 HOLES FOR LEFT RIBS 8 & 9; PLATE,FIXATION,BONE
Model Number 04.501.007
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Pain (1994); No Code Available (3191)
Date of Event 03/21/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.(b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on (b)(6) 2019, the patient underwent removal surgery of the matrixrib pre-contoured plate for left ribs due to the broken plate.The patient had an osteosynthesis about a year ago.The surgeon also reported that the patient is suing the company for the fact that the plate has broken and that re-opening was necessary bringing the risk to it.The fracture was already consolidated and the surgeon did not need to perform a new fixation.The patient had to be hospitalized and reoperation was required to removed the implants.Only one of the plates was broken, but the doctor defined by the complete removal of all implanted materials.The two (2) matrixrib pre-contoured plate for left ribs plates that implanted were removed, washed, packaged separately and identified.The two plates and all the screws were removed.Procedure was successfully completed.There was no severe or permanent damage to the patient.Concomitant device reported: unknown screws (part# unknown, lot# unknown, quantity 7).This report is for one (1) ti matrixrib pre-contoured pl 18 holes for left ribs 8 & 9.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Part: 04.501.007; lot: 9902952; manufacturing site: mezzovico; release to warehouse date: april 08, 2016.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.The raw material certificate was reviewed, and the used material was according to iso-5832-11 specification for implants for surgery.Visual inspection: actual device was not returned to customer quality.Visual inspection of the complaint device performed at customer quality (cq) using photos and confirmed the condition of post-operative breakage, which agrees with the reported complaint condition.The photos show an 18-hole plate broken into three (3) pieces.There are two transverse breaks shown.One occurred in the middle of the fourth (4th) hole from one end, and the other transverse break occurred in between the 9th & 10th hole from the other end of the plate.The complaint is confirmed.Device history record (dhr) review: the complaint device was manufactured in 2016.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.The raw material certificate was reviewed, and the used material was according to iso-5832-11 specification for implants for surgery.Document/specification review: no product design issues or discrepancies were observed during this investigation.Investigation conclusion: a definitive assignable root cause for the plate breaking postoperatively could not be determined based on the provided information.This complaint is confirmed, however, no product design issues or manufacturing discrepancies that would contribute to the reported complaint condition were identified during this investigation.No new, unique or different patient harms were identified as a result of this evaluation.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2019, the patient underwent removal surgery of the matrixrib precontoured plate for left ribs due to the broken plate.The patient had an osteosynthesis about a year ago.The surgeon also reported that the patient is suing the company for the fact that the plate has broken and that re-opening was necessary bringing the risk to it.The fracture was already consolidated and the surgeon did not need to perform a new fixation.The patient had to be hospitalized and reoperation was required to removed the implants.Only one of the plates was broken, but the doctor defined by the complete removal of all implanted materials.The two (2) matrixrib precontoured plate for left ribs plates that implanted were removed, washed, packaged separately and identified.The two plates and all the screws were removed.Procedure was successfully completed.There was no severe or permanent damage to the patient.Concomitant device reported: unknown screws (part# unknown, lot# unknown, quantity 7) unk - plates: trauma (part# unknown, lot# unknown, quantity 1).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was further reported that the initial date of surgery to fix 2 titanium plates was (b)(6)2018.After medical surgery (fixation of 2 titanium bars of the left superior costal arches), one (1) plate broke inside of the patient (costal arches), forcing her to undergo a second (2nd) surgery to remove that broken plate and replace with another one, which turned out to be unnecessary.But as a result of it, patient is having severe pains.Patient can't turn to left side.Patient can't work because of the severe pain and can't even sleep completely lying on the bed.Patient has "eternal pain¿, which does not mitigates with medicines, preventing her from working and having a normal life, as she had prior to those surgeries.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: b5; b6; b7.D6, h6.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
TI MATRIXRIB PRE-CONTOURED PL 18 HOLES FOR LEFT RIBS 8 & 9
Common Device Name
PLATE,FIXATION,BONE
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key8509223
Report Number8030965-2019-62741
Device Sequence Number1780688
Product Code HRS
UDI-Device Identifier10887587017044
UDI-Public(01)10887587017044
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K161590
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 05/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.501.007
Device Catalogue Number04.501.007
Device Lot Number9902952
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/21/2019
Supplement Date Received by Manufacturer05/07/2019
05/08/2019
09/12/2019
Initial Report FDA Received Date04/12/2019
Supplement Report FDA Received Date05/07/2019
06/05/2019
10/03/2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE EVENT DESCRIPTION.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age48 YR